Hail, Carter
- When
- August 19, 9:30 PM MST
- Where
- Carter County, 6 mi NE of Albion
- Measured
- 0.88 in hail
- Reported by
- COOP STATION
- Coordinates
- 45.250, -104.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Aug 19, 7:41 PM MST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
841 PM MDT SAT AUG 19 2006
.SHORT TERM...VALID FOR SUN AND MON...
UPDATE FOR FORECAST TONIGHT. UPPER LEVEL SHORT WAVE ALONG WITH A
SURFACE TROUGH...IS MOVING ACROSS SOUTHEAST MONTANA THIS EVENING.
MOIST SOUTHEAST FLOW AHEAD OF THIS WAVE HAS KEPT DEW POINT
TEMPERATURES IN THE LOW 50S. MOISTURE AND GOOD SURFACE
CONVERGENCES ALONG WITH WEAK CAPE...HAS COMBINED TO BRING
ISOLATED THUNDERSTORMS TO POWERED RIVER AND CARTER COUNTIES THIS
EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
THROUGH 06Z TONIGHT BEFORE DRIER AIR MOVES IN BEHIND THE WAVE.
REMAINDER OF FORECAST ON TRACK AND NO OTHER CHANGES NEEDED.
RICHMOND
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MEDIUM RANGE GUIDANCE IN GOOD AGREEMENT THROUGH MUCH OF THE
EXTENDED WITH ONLY MINOR CHANGES MADE TO GOING FORECAST. PATTERN
EXPECTED TO AMPLIFY TUESDAY AS TROUGH DIGS ALONG WEST COAST WITH
UPPER RIDGE BUILDING OVER ROCKIES. TEMPERATURES WILL RESPOND
WITH READINGS WARMING WELL INTO 90S AND COULD EVEN SEE SOME
APPROACHING 100 ONCE AGAIN IN THE EAST. AS A RESULT...HAVE RAISED
TEMPERATURES SLIGHTLY. AN INITIAL UPPER LEVEL SHORT WAVE AND
ASSOCIATED COLD FRONT ANTICIPATED TO PUSH ACROSS THE REGION
WEDNESDAY...BREAKING DOWN RIDGE AND OFFERING UP ISOLATED RISK FOR
STORMS.
BEHIND THE WEDNESDAY SYSTEM...OVERALL TROUGHING PERSISTS OVER THE REGION
THE REST OF THE WEEK WITH A WEST/NORTHWEST FLOW PREVAILING. UNSTABLE
PATTERN WITH IMPULSES MOVING SOUTHEAST THROUGH FLOW ALTHOUGH
TIMING WILL BE DIFFICULT. THEREFORE...ISOLATED STORMS FORECAST
THROUGH FRIDAY STILL LOOKS GOOD. COLD AIR ADVECTION ON NORTHWEST
FLOW WILL SLOWLY COOL TEMPERATURES BACK TO NEAR OR SLIGHTLY BELOW
NORMAL VALUES INTO FRIDAY. OPER GFS GUIDANCE APPEARS ON THE HIGH
SIDE AND HAVE KEPT TEMPERATURES COOLER ALONG LINES OF MOST
ENSEMBLE FORECASTS.
MORE UNCERTAINTY ONCE WE GET INTO SATURDAY. MOST ENSEMBLES
TRENDING TOWARD A FLAT FLOW. WITH RISES IN OVERALL HEIGHTS...HAVE
KEPT FORECAST DRY THIS FAR OUT WITH NOTHING ORGANIZED IN FLOW.
FRIEDERS
&&
.AVIATION...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME
SOUTHEAST MONTANA THROUGH 06Z TONIGHT. THE REMAINDER OF THE AREA
CAN EXPECT CLEAR SKIES. RICHMOND
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 056/088 057/087 063/097 060/089 057/082 056/079 054/081
00/U 00/U 00/U 02/T 22/T 22/T 20/U
LVM 049/086 053/086 055/095 052/090 046/083 046/079 044/082
02/T 20/U 00/U 02/T 22/T 22/T 20/U
HDN 057/090 058/089 061/099 055/092 053/088 051/084 051/082
00/U 00/U 00/U 02/T 22/T 22/T 20/U
MLS 056/092 056/089 064/099 061/095 057/084 054/082 053/083
00/U 00/U 00/U 02/T 22/T 22/T 20/B
4BQ 057/088 057/086 064/095 059/095 055/085 055/082 052/083
12/T 20/U 00/U 02/T 22/T 22/T 20/B
BHK 055/090 055/087 059/095 058/092 054/084 053/079 049/079
00/U 00/U 00/U 02/T 22/T 22/T 20/B
SHR 058/091 058/090 055/095 051/093 052/083 050/080 048/080
02/T 22/T 20/U 02/T 22/T 22/T 20/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 305 AM MDT SAT AUG 19 2006 MTZ028>042-056>058-063>068-WYZ098-099-200915- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 305 AM MDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Rapid City radar (KUDX), 165 km away, was scanning. The volume nearest the first event began at 04:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532477.